Alert archive / California / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 65, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Aug 8, 2005, 2:24 PM PDT for San Bernardino County, California. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2005, 2:24 PM PDT (21:24 UTC)
- Expired
- Aug 8, 2005, 2:57 PM PDT
- In force
- 33 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 75 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 9.4 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 440 J/kg
- Mixed-layer CIN
- -173 J/kg
- Mixed-layer LCL
- 2003 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -80 m²/s²
- 0-3 km storm-relative helicity
- -32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KVEF 082124 SVRVEF CAC071-082215- /O.NEW.KVEF.SV.W.0065.050808T2124Z-050808T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 224 PM PDT MON AUG 8 2005 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA * UNTIL 315 PM PDT * AT 223 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF MOUNTAIN PASS...OR ABOUT 19 MILES SOUTHWEST OF PRIMM...AND MOVING NORTHWEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... INTERSTATE 15 JUST SOUTHWEST OF MOUNTAIN PASS AT 240 PM PDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3530 11563 3542 11547 3563 11568 3550 11586 $$ MORGAN
2 follow-up statements
000
WWUS55 KVEF 082141
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
241 PM PDT MON AUG 8 2005
CAC071-082215-
/O.CON.KVEF.SV.W.0065.000000T0000Z-050808T2215Z/
SAN BERNARDINO CA-
241 PM PDT MON AUG 8 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 315 PM PDT FOR
NORTH CENTRAL SAN BERNARDINO COUNTY...
AT 240 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER INTERSTATE 15 7
MILES WEST OF MOUNTAIN PASS...OR ABOUT 19 MILES SOUTHWEST OF
PRIMM...MOVING NORTHWEST AT 10 MPH.
LAT...LON 3530 11563 3542 11547 3563 11568 3550 11586
3536 11577
$$
MORGAN000
WWUS55 KVEF 082157
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
256 PM PDT MON AUG 8 2005
CAC071-082206-
/O.CAN.KVEF.SV.W.0065.000000T0000Z-050808T2215Z/
SAN BERNARDINO CA-
256 PM PDT MON AUG 8 2005
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL SAN BERNARDINO
COUNTY IS CANCELLED...
AT 255 PM...DOPPLER RADAR INDICATED THAT THE THUNDERSTORM OVER
INTERSTATE 15 SOUTHWEST OF MOUNTAIN PASS HAD WEAKENED. THUS...THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
IF YOU EXPERIENCED HAIL OR HIGH WINDS...REPORT IT TO YOUR LOCAL LAW
ENFORCEMENT AGENCY.
LAT...LON 3530 11563 3542 11547 3563 11568 3550 11586
3536 11577
$$
MORGANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 10:00 AM PDT, 4 hours 24 minutes earlier.
Area forecast discussion, Aug 8, 10:00 AM PDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
1000 AM PDT MON AUG 8 2005
.SYNOPSIS...MONSOONAL MOISTURE WILL CONTINUE TO PROVIDE THE REGION
WITH SCATTERED...MAINLY AFTERNOON AND EVENING THUNDERSTORMS THROUGH
MID WEEK. TEMPERATURES WILL BE SLIGHTLY BELOW NORMAL THROUGHOUT THE
PERIOD.
&&
.UPDATE...AIRMASS QUITE MOIST OVER THE SOUTHERN PART OF THE FORECAST
AREA WITH GREATER THAN 1.5 INCHES OF PRECIPITABLE WATER. INVERTED
TROUGH OR DEFORMATION ZONE REMAINS ROUGHLY ALONG THE COLORADO RIVER
AND UP INTO NORTHWEST ARIZONA TODAY PROVIDING LIFT. STEERING FLOW
REMAINS QUITE WEAK AS WELL SO EXPECTING A FAIRLY ACTIVE DAY WITH
DECENT POTENTIAL FOR FLASH FLOODING. ISSUED A FLASH FLOOD WATCH FOR
ROUGHLY THE SOUTHERN HALF OF THE FORECAST AREA VALID UNTIL MIDNIGHT
TONIGHT.
&&
.PREV DISCUSSION...250 AM PDT MON AUG 8 2005...CONVECTION ACROSS
CALIFORNIA EARLY THIS MORNING HAS BEEN SLOW TO WIND
DOWN...PARTICULARLY ACROSS THE SOUTHERN HALF OF SAN BERNARDINO
COUNTY. AN AREA ALONG HIGHWAY 127 SOUTH TO BAKER...ACROSS THE MOHAVE
PRESERVE...DOWN TO AMBOY ROAD HAS SEEN AN AVERAGE OF AN INCH OF
RAIN. AN OUTFLOW BOUNDARY PUSHING FROM EAST TO WEST ACROSS THE
REGION HAS BEEN THE SPARK FOR THE LATEST ROUND OF CONVECTION. A RAIN
GAGE AT THE MOHAVE NATIONAL PRESERVE RECEIVED
/1.34/ INCHES IN AN HOUR. CURRENTLY...SOME HEAVIER SHOWERS...
THUNDERSTORMS ALONG AND JUST SOUTH OF HIGHWAY 62...PUSHING OFF TO
THE SOUTH. NO DRAMATIC CHANGES IN THE SHORT TERM. WEAK FLOW...
GENERALLY SOUTHEASTERLY...BECOMES MORE SOUTHWESTERLY BY WEDNESDAY...
WHICH COULD BRING IN SLIGHTLY DRIER AIR...ESPECIALLY ACROSS THE
NORTHERN PORTIONS OF THE CWA. IN THE MEANTIME...THE 00Z RUN OF THE
NAM IS INDICATING A WEAK INVERTED TROUGH...PUSHING ACROSS THE
EXTREME SOUTHERN PORTIONS OF THE CWA DURING THE DAY ON TUESDAY. THE
LATEST GFS HAS A MORE AMPLIFIED TROUGH AND EVEN DEVELOPS A WEAK LOW
AT 700 MB ACROSS NORTHWEST AZ ON TUESDAY. EITHER SCENARIO MAY
ENHANCE THUNDERSTORM THREAT ACROSS PORTIONS OF MOHAVE AND SAN
BERNARDINO COUNTIES ON TUESDAY. IF THE GFS SCENARIO PANS OUT...MAY
HAVE TO BUMP POPS...PARTICULARLY ACROSS MOHAVE COUNTY. TEMPS REMAIN
BELOW NORMAL ACROSS MOST OF THE REGION WITH THE PERSISTENT MONSOONAL
MOISTURE REMAINING IN PLACE.
&&
.LONG TERM...MEDIUM RANGE MODELS IN DECENT AGREEMENT WITH
DEVELOPMENT OF OMEGA BLOCK IN NORTHERN STREAM NEXT FEW DAYS OVER
GULF OF ALASKA/BRITISH COLUMBIA. OMEGA BLOCK STAYS INTACT
THURSDAY-SATURDAY BEFORE SHOWING SIGNS OF BREAKING DOWN NEXT SUNDAY.
GFS/DGEX STILL THE MOST AGGRESSIVE WITH DRY WESTERLY FLOW SCOURING
MOISTURE OUT OF CWA BY DAY 7. WITH TROUGH STAYING SO FAR
NORTH...DIFFICULT TO BELIEF MOISTURE WILL GET SCOURED OUT OF ENTIRE
CWA WHICH IS SUPPORTED BY ECMWF. FEW CHANGES MADE TO LONG TERM GRIDS
AS WILL WAIT FOR BETTER MODEL AGREEMENT.
&&
.AVIATION...TAF ADEQUATELY COVERS EXPECTED CONDITIONS AT KLAS.
SCATTERED THUNDERSTORMS WILL IMPACT ALL CORRIDORS THROUGH THIS
EVENING. THESE STORMS WILL HAVE VERY SLOW MOVEMENT AND ONCE AGAIN
WILL NEED TO WATCH OUTFLOW BOUNDARIES LATE THIS AFTERNOON/EVENING
FOR POSSIBLE IMPACTS ON KLAS.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...FLASH FLOOD WATCH UNTIL MIDNIGHT TONIGHT FOR CLARK AND FAR
SOUTHERN NYE COUNTIES.
.AZ...FLASH FLOOD WATCH UNTIL MIDNIGHT TONIGHT FOR MOHAVE COUNTY.
.CA...FLASH FLOOD WATCH UNTIL MIDNIGHT TONIGHT FOR SAN BERNARDINO
AND SOUTHEAST INYO COUNTIES.
&&
HARRISONHazardous weather outlook, Aug 8, 10:08 AM PDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 1008 AM PDT MON AUG 8 2005 AZZ001>003-036-CAZ027>029-NVZ016>022-091700- DEATH VALLEY NATIONAL PARK CA-LAKE HAVASU AND FORT MOHAVE AZ- LAKE MEAD NATIONAL RECREATION AREA AZ- LAKE MEAD NATIONAL RECREATION AREA NV-LAS VEGAS VALLEY NV- NORTHEAST CLARK COUNTY NV-NORTHWEST DESERTS AZ-NORTHWEST PLATEAU AZ- SAN BERNARDINO COUNTY DESERTS CA-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY CA-SHEEP RANGE NV- SOUTHERN CLARK COUNTY NV-SPRING MOUNTAINS-RED ROCK CANYON NV- WESTERN CLARK AND SOUTHERN NYE COUNTY NV- 1008 AM PDT MON AUG 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA. .DAY ONE...TODAY A FLASH FLOOD WATCH IS IN EFFECT UNTIL MIDNIGHT. SCATTERED TO NUMEROUS SLOW MOVING STORMS ARE EXPECTED WITH HEAVY RAIN AND FLASH FLOODING POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE AIRMASS WILL REMAIN FAIRLY MOIST AND UNSTABLE WITH A CHANCE OF THUNDERSTORMS...MAINLY IN THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. CAZ026-NVZ014-015-091700- ESMERALDA AND CENTRAL NYE COUNTY NV-LINCOLN COUNTY NV- OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES CA- 1008 AM PDT MON AUG 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA. .DAY ONE...TODAY SCATTERED THUNDERSTORMS WILL DEVELOP THROUGHOUT THE AFTERNOON AND EVENING. A FEW OF THESE STORMS COULD PRODUCE HEAVY RAIN. .DAYS TWO THROUGH SEVEN... THE AIRMASS WILL REMAIN FAIRLY MOIST AND UNSTABLE WITH A CHANCE OF THUNDERSTORMS...MAINLY IN THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
Nearby
Severe Thunderstorm Warnings in California, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.